A 19-year-old female asked:
Can miralax (polyethylene glycol) cause dependency? i'm only 19 so i dont want to become dependent on something, but constipation and bloating is making me depressed
1 doctor answer • 1 doctor weighed in
Pharmacology 12 years experience
No: Miralax (polyethylene glycol) should not cause dependency. It is a relatively safe option to use, but can take a few days to work. The best long term option would include a diet high in insoluble fiber. This would produce similar effects and has numerous additional benefits.
Created for people with ongoing healthcare needs but benefits everyone.
2.6k viewsAnswered >2 years ago
Last updated Nov 4, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.